Propagation of an optical pulse in a fiber link with random-dispersion management

Citation
Ba. Malomed et A. Berntson, Propagation of an optical pulse in a fiber link with random-dispersion management, J OPT SOC B, 18(9), 2001, pp. 1243-1251
Citations number
40
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Apllied Physucs/Condensed Matter/Materiales Science","Optics & Acoustics
Journal title
JOURNAL OF THE OPTICAL SOCIETY OF AMERICA B-OPTICAL PHYSICS
ISSN journal
0740-3224 → ACNP
Volume
18
Issue
9
Year of publication
2001
Pages
1243 - 1251
Database
ISI
SICI code
0740-3224(200109)18:9<1243:POAOPI>2.0.ZU;2-8
Abstract
A model of a long optical communication line consisting of alternating segm ents with anomalous and normal dispersion, whose lengths are picked randoml y from a certain interval, is considered. As the first stage of the analysi s, we calculate small changes in parameters of a quasi-Gaussian pulse passi ng a double-segment cell by means of the variational approximation (VA) and we approximate the evolution of the pulse passing many cells by smoothed o rdinary differential equations with random coefficients, which are solved n umerically. Next we perform systematic direct simulations of the model. Sim ulations reveal slow long-scale dynamics of the pulse, frequently in the fo rm of long-period oscillations of its width. It is thus found that the soli ton is most stable in the case of zero path-average dispersion (PAD), less stable in the case of anomalous PAD, and least stable in the case of normal PAD. The soliton's stability also strongly depends on its energy, the soli ton with low energy being much more robust than its high energy counterpart . (C) 2001 Optical Society of America.